Skip to main content

HSAG ESRD Alerts, Recalls, and Notices

Hispanic Senior Couple Inside Hospital with Busy Nurses
Top
  • CDC Health Alert: Influx of Fentanyl-laced Counterfeit Pills and Toxic Fentanyl-related Compounds Further Increases Risk of Fentanyl-related Overdose and Fatalities

    Thursday, August 25, 2016

    The purpose of this HAN update is to alert public health departments, health care professionals, first responders, and medical examiners and coroners to new developments that have placed more people at risk for fentanyl-involved overdoses from IMF and may increase the risk of non-fatal and fatal overdose.

    Read More
  • FDA MedWatch: Programmable Syringe Pumps: FDA Safety Communication - Problems With Fluid Flow Continuity at Low Infusion Rates

    Thursday, August 25, 2016

    The FDA is informing health care professionals that when using programmable syringe pumps to infuse therapies at low rates (e.g., less than 5 mL per hour, and especially at flow rates of less than 0.5 mL per hour), a lack of flow continuity (i.e., inconsistent rate of delivery) can result in serious clinical consequences, including delay of therapy, over-infusion or under-infusion.

    Read More
  • Safety Announcement: FDA Investigates Outbreak of Hepatitis A Illness Linked to Raw Scallops

    Wednesday, August 24, 2016

    The U.S. Food and Drug Administration and the Centers for Disease Control and Prevention (CDC) and state and local officials are investigating an outbreak of hepatitis A illnesses linked to raw scallops.

    Read More
  • FDA MedWatch: Eyesaline Eyewash by Honeywell - Recall

    Monday, August 22, 2016

    Honeywell is voluntarily recalling one production lot of 32-ounce bottles of Eyesaline Eyewash solution, which is used for emergency eye rinsing after an injury. Although no injuries have been reported and no contamination was found in batch testing, there is a risk of product contamination with Klebsiella pneumoniae.

    Read More
  • FDA MedWatch: Oxacillin for Injection, USP, 10g by Sagent - Recall

    Friday, August 19, 2016

    Sagent Pharmaceuticals, Inc. announced the voluntary nationwide recall of one lot of Oxacillin for Injection, USP, 10 g (NDC 25021-163-99) Lot OXT512 (Exp. Date March 2017) manufactured by Astral SteriTech Private Limited and distributed by Sagent. Sagent initiated this recall to the user level due to the receipt of a product complaint for a single vial containing small, dark particulate matter found within the solution after reconstitution. The particulate matter has been identified as iron oxide.

    Read More
  • Newly Released Treatment of Drug-Susceptible Tuberculosis (TB) Guidelines

    Thursday, August 18, 2016

    Although tuberculosis (TB) is no longer a leading cause of death in the United States, efforts to eliminate this potentially fatal disease are critical. After two decades of steady decline, the number of reported U.S. TB cases rose slightly in 2015 to 9,563, according to provisional data released...

    Read More
  • AKF Press Release: Disaster Relief Program Activated to Help Kidney Patients Affected by Floods in LA and MS

    Wednesday, August 17, 2016

    The American Kidney Fund (AKF), the nation’s leading provider of charitable assistance to people with kidney failure, has activated its Disaster Relief Program to help dialysis patients affected by the devastating flooding in Louisiana and Mississippi.

    Read More
  • FDA Company Announcement: PharmaTech LLC Issues Voluntary Nationwide Recall

    Monday, August 8, 2016

    PharmaTech, LLC of Davie, FL, is voluntarily recalling all liquid products from October 20, 2015 through July 15, 2016 as a precautionary measure due to a potential risk of product contamination with Burkholderia cepacia.

    Read More
  • FDA Safety Alert:Amikacin Sulfate Injection Vials by Teva: Recall - Glass Particulate Matter

    Wednesday, August 3, 2016

    Teva Pharmaceuticals announced a voluntary recall of seven lots of Amikacin Sulfate Injection USP, 500 mg/2mL (250 mg/mL) and 1 gram/4mL (250 mg/mL) vials due to the potential for the presence of glass particulate matter. The administration of a glass particulate, if present in an intravenous drug, may result in local irritation or swelling in response to the foreign material. More serious potential outcomes would include blockage and clotting in blood vessels, which may be life-threatening if a critical organ is affected.

    Read More
  • FDA MedWatch: Amikacin Sulfate Injection Vials by Teva - Recall

    Wednesday, August 3, 2016

    Teva Pharmaceuticals announced a voluntary recall of seven lots of Amikacin Sulfate Injection USP, 500 mg/2mL (250 mg/mL) and 1 gram/4mL (250 mg/mL) vials due to the potential for the presence of glass particulate matter. The administration of a glass particulate, if present in an intravenous drug, may result in local irritation or swelling in response to the foreign material. More serious potential outcomes would include blockage and clotting in blood vessels, which may be life-threatening if a critical organ is affected. See the press release for a listing of affected lot numbers.

    Read More